Alert archive / Pennsylvania / Tornado Warnings in 2014
Tornado Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jul 8, 2014, 6:38 PM EDT for Bradford County, Susquehanna County, Wyoming County, Pennsylvania. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 6:38 PM EDT (22:38 UTC)
- Expired
- Jul 8, 2014, 7:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Bradford County, PA, Susquehanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 62 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:45 PM EDT | TSTM WND DMG | Meshoppen, PA | MANY TREES AND WIRES DOWN. ROADS BLOCKED. |
| Jul 8, 6:50 PM EDT | TSTM WND DMG | Auburn Center, PA | BARN AND GARAGE DESTROYED... MANY DOWNED TREES AND POWER LINES. TIME ESTIMATED FROM RADAR. |
| Jul 8, 7:05 PM EDT | TORNADO | 3 Sw Harford, PA | EF1 TORNADO WITH ESTIMATED MAXIMUM WIND SPEEDS OF 90 MPH...PATH WIDTH OF 150 AND PATH LENGTH OF 1.4 MILES TOUCHED DOWN JUST SOUTH OF THE BOROUGH OF KINGSLEY. NUMEROUS LARGE TREES AND POWER LINES WERE KNOCKED DOWN WITH SEVERAL HOMES BEING STRUCK BY LARGE TREES. |
| Jul 8, 7:30 PM EDT | TSTM WND DMG | New Milford, PA | DOZENS OF TREES DOWN IN AND NEAR NEW MILFORD. CREWS WORKING ON CLEARING ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
201
WFUS51 KBGM 082238
TORBGM
PAC015-115-131-082330-
/O.NEW.KBGM.TO.W.0007.140708T2238Z-140708T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
638 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
WESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
NORTHERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 730 PM EDT.
* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SUGAR
RUN...MOVING EAST AT 35 MPH.
* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
MESHOPPEN BY 645 PM EDT...
AUBURN BY 650 PM EDT...
SPRINGVILLE BY 655 PM EDT...
HOP BOTTOM BY 705 PM EDT...
HARFORD BY 715 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.
&&
LAT...LON 4155 7630 4167 7637 4191 7574 4164 7561
4164 7565 4164 7572 4163 7574 4154 7629
TIME...MOT...LOC 2237Z 249DEG 42KT 4162 7621
$$
/KAH/MSE1 follow-up statement
655
WWUS51 KBGM 082313
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
713 PM EDT TUE JUL 8 2014
PAC015-131-082323-
/O.CAN.KBGM.TO.W.0007.000000T0000Z-140708T2330Z/
BRADFORD PA-WYOMING PA-
713 PM EDT TUE JUL 8 2014
...THE TORNADO WARNING FOR NORTHERN WYOMING AND SOUTHEASTERN BRADFORD
COUNTIES IS CANCELLED...
THE STORM HAS MOVED EAST OF THE AREA.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4166 7565 4166 7574 4166 7576 4167 7591
4175 7587 4182 7598 4191 7574 4167 7562
TIME...MOT...LOC 2313Z 247DEG 43KT 4178 7568
$$
PAC115-082330-
/O.CON.KBGM.TO.W.0007.000000T0000Z-140708T2330Z/
SUSQUEHANNA PA-
713 PM EDT TUE JUL 8 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR CENTRAL
SUSQUEHANNA COUNTY...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HARFORD...MOVING
NORTHEAST AT 40 MPH.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4166 7565 4166 7574 4166 7576 4167 7591
4175 7587 4182 7598 4191 7574 4167 7562
TIME...MOT...LOC 2313Z 247DEG 43KT 4178 7568
$$
/KAH/MSEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 8, 3:00 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 8, 3:00 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT TUE JUL 8 2014 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BRINGING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP WEDNESDAY UNTIL A SECOND COLD FRONT MOVES THROUGH THE AREA DIMINISHING THE CHANCE FOR SHOWERS LATE WEDNESDAY AFTERNOON. HIGH PRESSURE WILL DOMINATE THE AREA THURSDAY AND FRIDAY WHICH WILL BRING QUIET WEATHER BACK TO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 140 PM EDT UPDATE... SEVERE THUNDERSTORM WATCH 403 HAS BEEN ISSUED... THE POTENTIAL FOR SEVERE WEATHER CONTINUES TO LOOK GOOD THIS AFTERNOON AND EVENING... THUS A SEVERE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF NE PA AND CNTRL NY. STRONG WINDS APPEARS THE BE THE MAIN THREAT. STILL CAN NOT RULE OUT AN ISOLATED TORNADO. HAIL AROUND 1 INCH IN DIAMETER CAN BE EXPECTED AS WELL. PREVIOUS FORECAST HOLDS GOOD AS WE NOW HAVE 1000-1500 J/KG SBCAPE ACROSS THE REGION. FOR MORE INFORMATION ABOUT THE SITUATION PLEASE READ PREVIOUS DISCUSSION BELOW. 1045 AM EDT UPDATE... UNSETTLED WEATHER IS EXPECTED TODAY ACROSS PORTIONS OF NY AND PA. THE UPPER LEVEL TROUGH CENTERED OVER WI WILL DEEPEN AND SHIFT EAST THIS AFTERNOON. AS THIS OCCURS THE WINDS NEAR AND AROUND THE BASE OF THE TROUGH WILL STRENGTHEN. THIS WILL RESULT IN THE ALREADY STRONG SHEAR THROUGH THE ATMOSPHERE TO STRENGTHEN. THIS MORNING 0-6KM BULK SHEAR VALUES ARE AROUND 40 KNOTS. AS THE TROUGH STRENGTHENS AND MOVES EAST IT WILL RESULT IN 0-6KM BULK SHEAR TO INCREASE TO 60 KNOTS OR GREATER. A POTENT VORT MAX WILL BE EJECTED OVER THE REGION BETWEEN 18Z-00Z TONIGHT WHICH IS THE EXPECTED UPPR LVL TRIGGER FOR DEVELOPMENT TODAY. ATTENDANT WITH THIS VORT MAX WE WILL BE IN THE RIGHT REAR QUADRANT OF THE UPPR LVL JET. THUS... WE WILL HAVE EXCELLENT UPPER LEVEL DYNAMICS TO HELP THE CONTINUATION OF CONVECTION. THE MAGNITUDE OF THE SHEAR THROUGH A DEEP LAYER OF THE ATMOSPHERE INCREASES CONCERNS FOR A STRONG CONVECTIVE WIND EVENT TO DEVELOP LATE THIS AFTERNOON/EARLY EVENING. SINGLE CELLS MAY DEVELOP EARLY ON IN THE EVENT... BUT THE OVERALL PROGRESSION OF THE CONVECTION IS EXPECTED TO BE LINEAR/BROKEN LINEAR AND POSSIBLE A DERECHO EVENT. LOTS OF SUNSHINE IS PRESENT THIS MORNING OVER NE PA AND CNTRL NY. EXPECT A MODERATE CU FIELD TO DEVELOP THIS AFTERNOON AS INSTABILITY IS PRESENT. BUT... DO NOT EXPECT CU TO BECOME SO DENSE THAT IT OVER POWERS THE BOUNDARY TO BECOME VERY UNSTABLE THIS AFTERNOON/EARLY EVENING. SB CAPE IS STILL EXPECTED AS PREVIOUSLY THOUGHT TO RANGE FROM 1000-1500 AND SOME REGIONS GREATER. WITH ALL THE MENTIONED SAID. EXPECT WINDS TO BE THE MAIN THREAT... HOWEVER CAN NOT RULE OUT THE DEVELOPMENT OF TORNADOES ALONG THE INITIAL DEVELOPMENT. HAIL MAY BE POSSIBLE AS WELL BUT EXPECTED TO BE GREATER THAN AN INCH IN DIAMETER AS CAPE WITHIN THE -10 TO -20 DEGREE PORTION OF THE ATMOSPHERE IS NOT GREAT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... 140 PM EDT UPDATE... TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA AS THE SFC LOW ATTENDANT WITH THE UPPER LVL TROUGH BRINGING THE POTENTIAL FOR SEVERE WEATHER TODAY MOVES ALONG THE US/CANADIAN BORDER. COOLER AND SLIGHTLY DRIER AIR WILL FOLLOW BEHIND THE PASSAGE. THIS MAY BE ENOUGH TO CAUSE LINGERING SHOWERS OVER THE REGION FROM THE AFTERNOON/EARLY EVENING ACTIVITY TO DIMINISH. SKIES WILL REMAIN MOSTLY EARLY WED MORNING THUS TEMPS ARE EXPECTED TO REMAIN IN THE LOW 60S ACROSS THE REGION. WED THE UPPR LVL TROUGH AXIS WILL SHIFT SLIGHTLY EAST AND START TO LIFT NORTH. THE MAIN SUBSIDENCE ATTENDANT WITH THE TROUGH WILL REMAIN WELL TO THE NORTH OF THE CWA... THUS WE WILL REMAIN UNDER CYCLONIC FLOW ALOFT THROUGH MUCH OF THE DAY ON WEDNESDAY. THE COMBINATION FROM UPPR LVL DYNAMICS AND THE BOUNDARY LAYER HAVING SOME INSTABILITY WED... WILL PRODUCE SHOWERS AND THUNDERSTORMS. THESE SHOWERS WILL BE DIURNAL DRIVEN AND WHEN THE SUNSETS EXPECT SHOWERS START TO DIMINISH. REGIONS MAY SEE SOME SUN EARLY ON... HOWEVER EXPECT A DENSE CU DECK TO BUILD QUICKLY WED AFTERNOON. THIS WILL KEEP TEMPS COOLER THAN YESTERDAY. WED NIGHT A SECONDARY COLD FRONT WILL MOVE THROUGH THE REGION ENDING WHAT SHOWERS STILL LINGER. THURSDAY HIGH PRESSURE WILL START TO BUILD INTO THE NORTHEAST FROM THE WEST WHICH WILL ALLOW A COUPLE OF BEAUTIFUL DAYS TO RETURN BACK INTO THE REGION. TEMPERATURES ARE EXPECTED TO REMAIN IN THE 70S AS DEW POINTS WILL BE IN THE 50S. EACH NIGHT TEMPS WILL FALL INTO THE LOW TO MID 50S. THURS AND FRI WILL BE TRANQUIL WEATHER. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... 3 PM UPDATE... HIPRES WL BE SHIFTING OFF THE COAST IN THE EARLY PART OF THE EXTNDD WITH RETURN FLOW BEGINNING TO KICK IN DRG THE DAY SATURDAY. THIS MAY LEAD TO SLGT CHC THUNDER DRG THE AFTN HRS AS FRONTAL BNDRY SETS UP TO OUR WEST SUN MRNG. AS FNT APPRCHS DRG THE DAY ON SUNDAY POPS WL INCRS TO HICHC AND WITH MULTIPLE WVS POSSIBLY RIDING UP ALONG BNDRY THRU EARLY IN THE WEEK THE CHC FOR THUNDER CONTS UNTIL FROPA OCCURS BY TUE MRNG. TEMPS WL MODERATE TO ABV NORMAL FOR THE WEEKEND BFR DROPPING OFF TO NR NORMAL FOLLOWING FROPA. HV BASICALLY FOLLOWED WPC GUIDANCE WITH JUST A FEW TWEEKS FOR COLLABORATION WITH SURROUNDING OFFICES. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... MAJOR CONCERN FOR THIS TAF PACKAGE IS THE TIMING OF A POTENTIALLY SEVERE SQUALL LINE ACROSS ALL TAF SITES LATE THIS AFTERNOON INTO THE EARLY EVENING. WITH THIS LINE...I EXPECT IFR CIG/VSBY +TSRA AND A WEST WIND GUSTING TO AT LEAST 45 KNOTS. I PUT A TWO HOUR TEMPO WINDOW FOR EACH TAF SITE WITH THESE IFR CONDITIONS AND WINDS. CONFIDENCE IS MEDIUM THAT THE LINE OF STORMS WILL FALL IN THIS 2 HOUR WINDOW OF TIME FOR EACH TAF SITE IN C NY AND NE PA. FOR NOW SEE SQUALL LINE FOR KELM 20-22Z, KITH TO KSYR TO KBGM 21Z- 23Z, AND KRME TO KAVP 22Z-00Z WED. AFTER THE STORMS PASS...I EXPECT A VFR LAYER OF SCT-BKN SC...THAT CUD GO MVFR AT KBGM. NOT EXPECTING ANY SIGNIFICANT FOG FORMATION AS PER PREVIOUS TAF FORECAST AS WINDS WILL REMAIN UP ALL NIGHT. FOR WED AM...SEE MAINLY VFR CU AND MID CLDS. WINDS WILL BE SW THIS AFTERNOON ARND 10 KNOTS GUSTING TO 20-25 KNOTS. WINDS WILL SLACKEN OVERNIGHT AND CONTINUE FROM THE W- SW UNDER 10 KNOTS. FOR WED AM I EXPECT SW 5 TO 10 KNOTS. OUTLOOK... WED...VFR MAJORITY OF THE TIME...BUT RESTRICTIONS MAY OCCUR FROM SCT SHRA/TSRA ESPECIALLY AFTN-EVE HRS. THU-FRI-SAT...MAINLY VFR...EXCEPT PREDAWN VALLEY FOG KELM. SUN...MAINLY VFR...POTENTIAL FOR MVFR IN SHRA AND TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...KAH NEAR TERM...KAH SHORT TERM...KAH LONG TERM...PVN AVIATION...DJN
Hazardous weather outlook, Jul 8, 6:38 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 638 PM EDT TUE JUL 8 2014 NYZ009-018-023>025-036-037-044-045-055-056-PAZ038-039-043-044-047- 092245- NORTHERN ONEIDA-ONONDAGA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA- WYOMING-LACKAWANNA-LUZERNE- 638 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY. A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ040-048-072-092245- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 638 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY. A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>017-022-092245- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN- 638 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY. A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 1:12 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 112 PM EDT TUE JUL 8 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-072-082315- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...HONESDALE 112 PM EDT TUE JUL 8 2014 ...POTENTIAL FOR A MAJOR SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THE EVENING... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... UNUSUALLY STRONG WINDS COMBINED WITH A WARM AND HUMID AIR MASS IS SETTING THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A STRONG COLD FRONT WILL PUSH EAST THIS AFTERNOON AND TRIGGER A LINE OF THUNDERSTORMS THAT WILL FORM OVER THE EASTERN OHIO VALLEY AND EASTERN GREAT LAKES REGION EARLY THIS AFTERNOON. THE LINE OF THUNDERSTORMS COULD PRODUCE INTENSE WINDS THAT COULD CAUSE SIGNIFICANT DAMAGE LOCALLY AS IT RACES ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE THIS AFTERNOON INTO THIS EVENING. THERE IS ALSO A THREAT FOR AN ISOLATED TORNADO. BEST ESTIMATES FOR TIMING OF THE LINE OF SEVERE THUNDERSTORMS IS IN THE ELMIRA CORNING AREA TO PENN YAN BETWEEN 4 AND 6 PM...FROM SYRACUSE AND ITHACA TO CORTLAND...NORWICH...BINGHAMTON AND TOWANDA BETWEEN 5 AND 7 PM...AND FROM UTICA AND COOPERSTOWN TO DELHI...HANCOCK...MONTROSE AND THE GREATER SCRANTON WILKES BARRE AREAS BETWEEN 6 PM AND 8 PM. WINDS COULD EXCEED 70 MPH LOCALLY AND CAUSE SIGNIFICANT DAMAGE FROM THUNDERSTORMS. THERE WILL ALSO BE FREQUENT LIGHTNING...BRIEF BUT INTENSE RAINFALL AND EVEN A CHANCE FOR AN ISOLATED TORNADO. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM NYZ062-PAZ048-082315- SULLIVAN-PIKE- INCLUDING THE CITIES OF...MONTICELLO...MILFORD 112 PM EDT TUE JUL 8 2014 ...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING... A LINE OF SEVERE THUNDERSTORMS COULD REACH THE SOUTHERN CATSKILLS AND POCONOES MAINLY AFTER 7 PM. THE POTENTIAL EXISTS FOR THIS LINE OF STORMS TO PRODUCE LOCALLY DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM DAVE NICOSIA
Local storm report, Jul 8, 5:04 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG PENN YAN 42.66N 77.05W
07/08/2014 YATES NY FIRE DEPT/RESCUE
TREE DOWN ON CAR
&&
JMLLocal storm report, Jul 8, 5:59 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL SOLVAY 43.06N 76.21W
07/08/2014 M1.00 INCH ONONDAGA NY PUBLIC
ALSO 50-55 MPH WINDS
&&
JMLLocal storm report, Jul 8, 6:11 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG EAST SYRACUSE 43.06N 76.07W
07/08/2014 ONONDAGA NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN ON HOUSES
&&
JMLLocal storm report, Jul 8, 6:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
627 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG CANASTOTA 43.08N 75.76W
07/08/2014 MADISON NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN
&&
JMLLocal storm report, Jul 8, 6:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
638 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG MONTOUR FALLS 42.35N 76.85W
07/08/2014 SCHUYLER NY PUBLIC
TREES DOWN ON WIRES AND HOUSES
&&
JMLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:32 PM EDT | Areal Flood Advisory | BGM | Pike | 3 hr |
| Jul 8, 5:27 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 63 min |
| Jul 8, 5:35 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 55 min |
| Jul 8, 5:55 PM EDT | Tornado Warning | BGM | Bradford, Susquehanna | 65 min |
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wyoming | 63 min |
| Jul 8, 6:29 PM EDT | Tornado Warning | BGM | Bradford, Susquehanna | 36 min |
| Jul 8, 6:45 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 60 min |
| Jul 8, 7:11 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne, Wyoming | 64 min |
| Jul 8, 7:17 PM EDT | Tornado Warning | BGM | Susquehanna, Wayne | 58 min |
| Jul 8, 7:40 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Pike, Susquehanna, Wayne, Wyoming | 65 min |
Nearby
Tornado Warnings in Pennsylvania, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.